I am in need of some advice. I was on Paxil CR for about a year, when I noticed that just recent I seemed to get a little more depressed. So, I asked my doctor about switching over to Effexor. She gave me a starter sample pack of Effexor XR and I started it on Saturday. As of today, I have gained 6 pounds, have a daily headache, just feel very agitated and irritable and don't want to be around anyone. As I matter of fact, I can't hardly stand myself. Is this normal and will it pass, or do you think I should switch back to my Paxil CR? I was feeling pretty good on the Paxil CR, it just seemed that maybe I was getting used to it and it wasn't working as well. My Paxil CR dosage was 12.5 mg per day, but my Effexor XR is 37.5 mg per day until this Saturday when it will increase to 75 mg. I don't want to feel like this forever and I am already significantly overweight. This recent weight gain has depressed me even more. Any suggestions???
i was on effexor for three months last summer and despite rigorous dieting, gained 12 pounds, some of it water (ie, BLOAT), i felt weird on it and now that i look back, i had some sort of underlying, not-quite-worth-taking-a-pill-for (eventually, toward evening, i did) headache, and it only worked sorta' ..
girl, why on EARTH did you go off paxil! i loved it ... m y GP thought it had "pooped out", but i think my thyroid was going south then anyway and NO antiD would have worked ... i need a high T3 in order to feel minimally well, and now that my blood tests have shown that, i'll try going back on it, or this new lexapro thing ...
look up 'paxil poop-out' in google, and you will find some interesting things -- like one study that showed just upping the dose worked, or lexapro, which i plan to start next week ...
hypo, DX'd march 22
Don't forget that when you gain such a large amount of weight in such a short time, it is typically water retention. Starting a new AD normally leads to weight gain (when I started Paxil many years ago I also gained a lot in a few days).
I do agree with the other respondents though. You likely needed to increase your dose of Paxil rather than switch. If I were you I would first ask your doctor but stop the Effexor. If Paxil was working then don't mess around with it! According to my doctor, if you go off an AD and then slip back into depression, you need to change drugs next time. So better to limit the number of drugs that you try, esp if one is working.